MAUDE Adverse Event Report: LIMFLOW INC LIMFLOW ARC; CATHETER FOR CROSSING TOTAL OCCLUSIONS

LIMFLOW INC LIMFLOW ARC; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number AC-US-23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The limflow devices were discarded by the user facility and are not available for evaluation.Upon completion of the investigation of a follow-up report will be submitted.It is to be noted that the patient case resulted in a successful outcome however the patient died a couple days later.The case was reviewed by the limflow chief medical officer, who concluded that the patient's death was the result of excessive bleeding and not due to the limflow procedure.The bleeding occurred as the sheath's entry point into the access site was angulated due to calcified region.Note that the sheath is not included in the limflow kit.Bleeding led to the need of blood transfusion however the patient rejected blood transfusion due to religious purposes.The arc peek to shaft device malfunction as described by this report however could potentially cause or contribute to the need for interventional procedures.The device labeling includes the following precaution statements: do not rotate more than 360 degrees in any one direction as this may cause wrapping of the tracking guidewire around the catheter shaft.
 
Event or Problem Description
The patient had a heavily calcified and tortuous anatomy, with the intended arteriovenous fistula (avf) planned from the anterior tibial artery (ata) to the anterior tibial vein (atv).This was dr.(b)(6) first case at (b)(6) and the facility's second case overall.Assisting vascular surgeon dr.(b)(6) and fellow (b)(6) were both scrubbed in, having participated in the first case at (b)(6).Given the patient's severe calcification and tortuous anatomy, along with the limited data available on avf creation from the ata to the atv, dr.(b)(6) was briefed on the challenges expected in this case.However, the primary driver for proceeding was the patient's refusal of amputation, especially considering their contralateral above the knee amputation (aka).The patient was fitted with a 7fr 45cm sheath, though it could not be fully advanced down the superficial femoral artery (sfa) due to calcification.Additionally, a large pannus led to a lower femoral stick.To prepare the ata, atherectomy (csi) and balloon angioplasty (4.0 poba) were performed.Multiple attempts were made to create the avf using the arc and v-ceiver devices.At one point, when (b)(6) (fellow) attempted to deploy the needle by pushing the knob, the entire device moved, but no needle emerged.Upon removing the arc device from the patient, it was observed that the monorail tip had separated from the body of the device.A second arc device was then used with no issues.The case was successfully completed; however, the patient experienced bleeding around the sheath during the procedure.Following the case, the patient was transferred to the icu.Unfortunately, as a jehovah's witness, the patient refused a blood transfusion and subsequently passed away due to mi and anemia.
 
Additional Manufacturer Narrative
The device (arc) identifiers were provided, and the lot history records were reviewed by confluent medical technologies.There were no discrepancies or unusual findings.The device was not returned to the manufacturer for evaluation however the attending limflow field representative was interviewed.Based on conducted manufacturing documentation review, a link to a manufacturing event deviation could not be established to explain the issue described in this complaint report.The contract manufacturer has confirmed that this manufacturing lot has been produced in accordance with approved procedures and specifications.Evaluation of the complaint device could not be completed as the device was not returned to the manufacturer and was discarded after use.As noted by the attending limflow field representative, the patient's vasculature was extremely challenging with severely calcified arterial vasculature.Limflow believes that the most likely cause of its device tip detachment from the catheter was due to patients' highly challenging anatomy, where severely calcified arterial vasculature with a narrowed vessel diameter may have increased the strain applied to the catheter tip during retraction of the device, ultimately resulting in the components detachment from the rest of the device upon retrieval from the patients body.However, since the complaint device was discarded after use and not returned for evaluation, this hypothesis could not be confirmed and verified.Therefore, this complaint is being closed with an undetermined root cause.
 
Event or Problem Description
The patient had a heavily calcified and tortuous anatomy, with the intended arteriovenous fistula (avf) planned from the anterior tibial artery (ata) to the anterior tibial vein (atv).This was dr.Truong's first case at rwj new brunswick and the facility's second case overall.Assisting vascular surgeon dr.Beckerman and fellow chuck hamilton were both scrubbed in, having participated in the first case at rwj new brunswick.Given the patient's severe calcification and tortuous anatomy, along with the limited data available on avf creation from the ata to the atv, dr.Truong was briefed on the challenges expected in this case.However, the primary driver for proceeding was the patient's refusal of amputation, especially considering their contralateral above the knee amputation (aka).The patient was fitted with a 7fr 45cm sheath, though it could not be fully advanced down the superficial femoral artery (sfa) due to calcification.Additionally, a large pannus led to a lower femoral stick.To prepare the ata, atherectomy (csi) and balloon angioplasty (4.0 poba) were performed.Multiple attempts were made to create the avf using the arc and v-ceiver devices.At one point, when chuck (fellow) attempted to deploy the needle by pushing the knob, the entire device moved, but no needle emerged.Upon removing the arc device from the patient, it was observed that the monorail tip had separated from the body of the device.A second arc device was then used with no issues.The case was successfully completed; however, the patient experienced bleeding around the sheath during the procedure.Following the case, the patient was transferred to the icu.Unfortunately, as a jehovah's witness, the patient refused a blood transfusion and subsequently passed away due to mi and anemia.

Brand Name
LIMFLOW ARC
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
LIMFLOW INC
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
CONFLUENT MEDICAL TECHNOLOGIES
alajuela province
alajuela,
CS  
Manufacturer Contact
jayme hebert
6001 oak canyon
irvine, CA 92618
8779234747
MDR Report Key21612627
Report Number3023527320-2025-00002
Device Sequence Number18123330
Product Code PDU
UDI-Device Identifier00850041730158
UDI-Public00850041730158
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K221541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model NumberAC-US-23
Device Lot Number82310689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale